# SDR 95ZZZX1900

- Difficulty date: April 5, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N29406
- Make and model: Cessna 177
- Aircraft serial: 1700866
- Engine: Lyc O320E2D
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Condition: Cracked
- Location: Magneto
- Part time: 300 hours
- Component: Slick, 4250
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE MAGNETO COIL CRACKED ITS OUTER CASING.  THERE DID NOT SEEM TO BE ANY EVIDENCE OF ABUSE, BUT THE LEFT MAGNETO ON THE SAME ENGINE FAILED BY CRACKING ALSO, AND, IT ONLY HAD 180 HOURS TIME IN SERVICE, AN ADDITIONAL MALFUNCTION AND DEFECT REPORT WILL BE FILED FOR IT.  SUBMITTER RECOMMENDS ACTUALLY REMOVING COILS FROM THE MAGNETOS DURING ANY 100-HOUR OR ANNUAL INSPECTION TO DETECT CRACKS ON THE BOTTOM OF THE COILS.
